Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 215, NWS Fort Worth, TX

July 28, 20214 counties in Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Jul 28, 2021, 3:47 PM CDT for 4 counties in Texas. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 28, 2021, 3:47 PM CDT (20:47 UTC)
Expired
Jul 28, 2021, 4:30 PM CDT
In force
43 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Anderson County, TX, Freestone County, TX, Henderson County, TX, Navarro County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 136 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 28, 4:08 PM CDTHAIL 112 Ese Eureka, TXREPORT FROM MPING: QUARTER (1.00 IN.).

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 8.8 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2021-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1220 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2021-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1220 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
1231 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

244 
WUUS54 KFWD 282047
SVRFWD
TXC001-161-213-349-282130-
/O.NEW.KFWD.SV.W.0215.210728T2047Z-210728T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
347 PM CDT Wed Jul 28 2021

The National Weather Service in Fort Worth has issued a

* Severe Thunderstorm Warning for...
  North central Freestone County in central Texas...
  South central Henderson County in central Texas...
  Northwestern Anderson County in central Texas...
  East central Navarro County in north central Texas...

* Until 430 PM CDT.

* At 346 PM CDT, a severe thunderstorm was located 12 miles south of 
  Trinidad, or 19 miles southwest of Athens, moving west at 5 to 10 
  mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* This severe thunderstorm will remain over mainly rural areas of
  north central Freestone, south central Henderson, northwestern
  Anderson and east central Navarro Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection get inside a sturdy structure and stay away from
windows.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning can kill.

Heavy rainfall is occurring with this storm, and may lead to flash
flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3207 9594 3188 9596 3186 9615 3211 9615
TIME...MOT...LOC 2046Z 092DEG 7KT 3198 9604 

HAIL...<.75IN
WIND...60MPH
$$

05
1 follow-up statement
936 
WWUS54 KFWD 282126
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
426 PM CDT Wed Jul 28 2021

TXC001-161-213-349-282136-
/O.EXP.KFWD.SV.W.0215.000000T0000Z-210728T2130Z/
Freestone TX-Henderson TX-Anderson TX-Navarro TX-
426 PM CDT Wed Jul 28 2021

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL FREESTONE...
SOUTH CENTRAL HENDERSON...NORTHWESTERN ANDERSON AND EAST CENTRAL
NAVARRO COUNTIES WILL EXPIRE AT 430 PM CDT...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire. However gusty winds and heavy rain are still
possible with this thunderstorm.

LAT...LON 3207 9594 3188 9596 3186 9615 3211 9615
TIME...MOT...LOC 2126Z 092DEG 7KT 3198 9612 

$$

30

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 3:27 PM CDT, 20 minutes earlier.

Area forecast discussion, Jul 28, 3:27 PM CDT, 20 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
327 PM CDT Wed Jul 28 2021

...New Long Term...

.SHORT TERM... /Issued 125 PM CDT Wed Jul 28 2021/
/This afternoon through Thursday/

A mix of cumulus and mid/upper level clouds continue to spread
across the region, keeping the temperatures a  degree or two cooler
than yesterday's. Still, expect high temperatures in the mid to
upper 90s later today. Some locations across the southwest could
stay in the low 90s due to cloudy skies. Otherwise, isolated to
scattered diurnally driven showers and storms will continue to
develop through this evening. While the best coverage is expected to
remain south of I-20, isolated showers/storms will be possible
across North Texas. Strong gusty winds, lightning and heavy rain
will be the main threat with this activity.

Another weak shortwave will travel from the base of the upper ridge
on Thursday, providing sufficient lift for scattered showers/storms
in the afternoon and evening. The heat will continue to be a concern
especially along/east of I-35 and along/north of I-20 as heat
indices potentially reach 105. A heat advisory may be needed for
those areas Thursday afternoon with the potential of extending it
through the weekend.

Sanchez

&&

.LONG TERM... /NEW/
/Thursday Night Onward/

The next several days will continue to be hot across North and
Central Texas as our dome of high pressure remains in control.
High temperatures Friday through Sunday will gradually increase as
the center of the upper ridge moves atop our region. Each morning
will likely be characterized by mid to upper 70s, with the
immediate Dallas/Fort Worth Metroplex in the lower 80s. The
combination of strong upper ridging, southwesterly low-level flow
and compressional warming from an incoming front will lead to
widespread high temperatures in the upper 90s to around 103 on
Sunday. Abundant moisture in the lower levels are likely to cause
heat index values to reach or exceed 105 degrees east of I-35 and
north of I-20. It's looking likely that we will need heat related
headlines this weekend.

A pattern shift is looking more likely as we finish out this week
and begin a new week with the upper ridge shifting well west of
our region. A cold front is expected to make it through our area
Sunday evening, increasing thunderstorm chances along the front.
Given widespread triple digit temperatures are expected in the
afternoon, instability is likely to increase ahead of the incoming
cold front. Any thunderstorm that develops will have to be
closely monitored for strong downburst winds.

Northwesterly flow aloft is expected to settle into our region,
with several upper level shortwaves moving from northwest to
southeast. Not only will we have increasing rain chances, but our
daytime temperatures will likely be a few degrees below normal for
this time of the year. There remains uncertainty as to when and
where rain chances will be the highest, therefore, PoPs will
remain around 20% Monday night onward.

Hernandez

&&

.AVIATION... /Issued 125 PM CDT Wed Jul 28 2021/
/18Z TAFs/

Concerns...low convective potential through this evening.

VFR conditions will continue with light south/southeast winds and
SCT-BKN CU cloud deck for a few hours this afternoon. Another
round of isolated to scattered thunderstorms is in the forecast
through this evening, but the best coverage is expected to remain
south of the DFW Metroplex sites. Minor impacts are possible
especially with the southern cornerposts. For now, we kept VCTS
only for Waco (between 20-00Z) given the low coverage in the
activity across North Texas. Trends will be monitored since a
storm or two could still develop near the sites. This activity
will diminish tonight, but scattered showers and storms will
likely develop again Thursday afternoon.

Sanchez

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    80  98  80  99  80 /  10  20   0   5   0
Waco                77  95  77  96  77 /  10  20   0  10   0
Paris               76  96  76  98  77 /  10  10   0   5   0
Denton              76  98  76  98  77 /  10  20   0   5   0
McKinney            77  97  77  98  78 /  10  20   0   5   0
Dallas              81  98  81  98  82 /  10  20   0   5   0
Terrell             76  96  76  96  77 /  10  20   0   5   0
Corsicana           78  95  78  96  77 /  10  20   0  10   0
Temple              75  96  75  96  75 /   5  20   0  10   0
Mineral Wells       74  96  74  96  74 /  10  20   0   5   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
Heat Advisory from noon to 7 PM CDT Thursday for TXZ092>095-
103>107-118>123-135-148.

&&
Hazardous weather outlook, Jul 28, 3:17 PM CDT, 30 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
317 PM CDT Wed Jul 28 2021

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-291130-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
317 PM CDT Wed Jul 28 2021

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Tonight.
Thunderstorms are expected again today, generally along and south of
the I-20 corridor. Lightning and gusty winds will be the primary
hazards.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Additional thunderstorms will be possible on Thursday, mainly south
of I-20 during the afternoon. Lightning and gusty winds will remain
the primary hazards.

After a hot and dry weekend with heat index values likely exceeding
105, some thunderstorm chances will return early next week.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 28, 2:08 PM CDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
208 PM CDT Wed Jul 28 2021

TXZ135-281945-
Henderson TX-
208 PM CDT Wed Jul 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HENDERSON COUNTY UNTIL
245 PM CDT...

At 207 PM CDT, Doppler radar was tracking a strong thunderstorm over
Athens, moving west at 5 to 10 mph.

Wind gusts between 40 to 50 mph will be possible with this storm.

 Locations impacted include...
Athens, Gun Barrel City, Malakoff, Eustace, Caney City, Payne
Springs, Log Cabin and Star Harbor.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also likely occurring with this storm, and
may lead to localized street flooding. Do not drive your vehicle
through flooded roadways.

This storm may intensify, so closely monitor for additional
information or possible warnings from the National Weather Service.

&&

LAT...LON 3209 9606 3236 9605 3236 9604 3231 9579
      3213 9579
TIME...MOT...LOC 1907Z 090DEG 5KT 3223 9588

05
Special weather statement, Jul 28, 2:37 PM CDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
237 PM CDT Wed Jul 28 2021

TXZ103-118-282015-
Denton TX-Tarrant TX-
237 PM CDT Wed Jul 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DENTON AND
NORTHEASTERN TARRANT COUNTIES UNTIL 315 PM CDT...

At 236 PM CDT, Doppler radar was tracking a strong thunderstorm over
Southlake, moving west at 10 mph.

Wind gusts up to 50 mph will be possible with this storm.

 Locations impacted include...
Fort Worth, Flower Mound, Bedford, Grapevine, Haltom City, Keller,
Hurst, Southlake, Watauga, Colleyville, Saginaw, Trophy Club, Eagle
Mountain, North Richland Hills, Roanoke, Double Oak, Blue Mound,
Northlake, Haslet and Bartonville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning wll be occurring with this storm
soon. Seek a safe shelter inside a building or vehicle.

This storm may intensify, so closely monitor for additional
information or possible warnings from the National Weather Service.

&&

LAT...LON 3290 9706 3277 9736 3299 9743 3299 9741
      3302 9739 3307 9712
TIME...MOT...LOC 1936Z 072DEG 9KT 3297 9718

05
Special weather statement, Jul 28, 2:50 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
250 PM CDT Wed Jul 28 2021

TXZ122-135-282030-
Van Zandt TX-Henderson TX-
250 PM CDT Wed Jul 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN VAN ZANDT AND
NORTHEASTERN HENDERSON COUNTIES UNTIL 330 PM CDT...

At 250 PM CDT, Doppler radar was tracking a strong thunderstorm over
Chandler, or 8 miles west of Tyler, moving west at 10 mph.

Wind gusts up to 50 mph will be possible with this storm.

 Locations impacted include...
Chandler, Brownsboro and Edom.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.

This storm may intensify, so closely monitor for additional
information or possible warnings from the National Weather Service.

&&

LAT...LON 3227 9546 3226 9547 3225 9547 3223 9549
      3221 9548 3221 9567 3244 9566 3241 9551
      3237 9547 3237 9545 3235 9545 3233 9546
      3229 9545
TIME...MOT...LOC 1950Z 090DEG 8KT 3231 9545

05
Special weather statement, Jul 28, 3:03 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
303 PM CDT Wed Jul 28 2021

TXZ102-117-118-282045-
Parker TX-Tarrant TX-Wise TX-
303 PM CDT Wed Jul 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WISE...NORTHEASTERN
PARKER AND NORTHWESTERN TARRANT COUNTIES UNTIL 345 PM CDT...

At 303 PM CDT, Doppler radar was tracking a strong thunderstorm over
Briar, moving west at 15 mph.

Pea size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

 Locations impacted include...
Azle, Eagle Mountain, Briar, Pecan Acres, Reno, Springtown, Pelican
Bay, Aurora, Boyd, Cottondale, Rhome, Newark and Sanctuary.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.

This storm may intensify, so closely monitor for additional
information or possible warnings from the National Weather Service.

&&

LAT...LON 3306 9742 3288 9744 3285 9775 3312 9773
TIME...MOT...LOC 2003Z 092DEG 11KT 3298 9752

05
Special weather statement, Jul 28, 3:26 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
326 PM CDT Wed Jul 28 2021

TXZ122-282100-
Van Zandt TX-
326 PM CDT Wed Jul 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN VAN ZANDT COUNTY
UNTIL 400 PM CDT...

At 325 PM CDT, Doppler radar was tracking a strong thunderstorm near
Canton, moving west at 10 mph.

Winds in excess of 40 mph will be possible with this storm.

 Locations impacted include...
Canton, Mabank and Purtis Creek State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so closely monitor for additional
information or possible warnings from the National Weather Service.

&&

LAT...LON 3236 9592 3236 9608 3260 9608 3265 9606
      3254 9582
TIME...MOT...LOC 2025Z 106DEG 7KT 3248 9594

05
Special weather statement, Jul 28, 3:38 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
338 PM CDT Wed Jul 28 2021

TXZ135-146>148-282115-
Anderson TX-Freestone TX-Henderson TX-Navarro TX-
338 PM CDT Wed Jul 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL FREESTONE...SOUTH
CENTRAL HENDERSON...NORTHWESTERN ANDERSON AND EAST CENTRAL NAVARRO
COUNTIES UNTIL 415 PM CDT...

At 338 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles southeast of Trinidad, or 16 miles southwest of Athens, moving
west at 5 mph.

Pea size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

 Locations impacted include...
Trinidad.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so closely monitor for additional
information or possible warnings from the National Weather Service.

&&

LAT...LON 3207 9590 3190 9594 3190 9621 3216 9614
TIME...MOT...LOC 2038Z 101DEG 6KT 3201 9601

05

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 7:00 PM CDTSpecial Weather StatementFWDPalo Pinto30 min
Jul 27, 7:21 PM CDTSpecial Weather StatementFWDHood24 min
Jul 27, 7:31 PM CDTSpecial Weather StatementFWDStephens29 min
Jul 27, 7:51 PM CDTSpecial Weather StatementFWDCollin39 min
Jul 28, 2:08 PM CDTSpecial Weather StatementFWDHenderson37 min
Jul 28, 2:37 PM CDTSpecial Weather StatementFWDTarrant38 min
Jul 28, 2:44 PM CDTHeat AdvisoryFWDAnderson, Collin, Cooke, Dallas, Delta, Denton and 11 more28 hr
Jul 28, 2:50 PM CDTSpecial Weather StatementFWDSmith40 min
Jul 28, 3:03 PM CDTSpecial Weather StatementFWDWise42 min
Jul 28, 3:26 PM CDTSpecial Weather StatementFWDVan Zandt34 min
Jul 28, 3:38 PM CDTSpecial Weather StatementFWDHenderson37 min
Jul 28, 4:21 PM CDTSpecial Weather StatementFWDHenderson24 min
Jul 28, 4:56 PM CDTSpecial Weather StatementFWDNavarro34 min
Jul 28, 5:32 PM CDTSpecial Weather StatementFWDTarrant28 min
Jul 28, 5:59 PM CDTSpecial Weather StatementFWDTarrant31 min
Jul 28, 6:18 PM CDTAreal Flood AdvisoryFWDAnderson, Henderson72 min
Jul 28, 6:23 PM CDTSevere Thunderstorm WarningFWDPalo Pinto, Parker, Tarrant23 min

Nearby

Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.